Oklahoma, 2017

Tornadoes and Flash Flooding in Oklahoma, April 28 to 29, 2017

April 28 to 29, 2017 · NWS TSA · 50 events in 17 counties and zones

Strong to severe thunderstorms developed during the late evening hours of the 28th over portions of eastern Oklahoma, along and north of a warm front that had moved into the area during the day. These storms produced a strong tornado, hail up to baseball size, damaging wind, and locally heavy rainfall through the early morning hours of the 29th.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
1
Injuries
0
Property damage
$955,000
Crop damage
None recorded
Events
50

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS TSA wrote it up.

Strong to severe thunderstorms developed during the late evening hours of the 28th over portions of eastern Oklahoma, along and north of a warm front that had moved into the area during the day. These storms produced a strong tornado, hail up to baseball size, damaging wind, and locally heavy rainfall through the early morning hours of the 29th.

Another round of severe weather developed during the afternoon hours of the 29th, as a cold front moved into the area from the north. These storms produced a tornado, hail up to golfball size, damaging wind, and locally heavy rainfall.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before the first event at Apr 28, 9:03 PM CST, 33 minutes earlier.

Area forecast discussion, Apr 28, 9:03 PM CST, 33 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
1003 PM CDT Fri Apr 28 2017

...UPDATE...
This evening a warm frontal boundary had entered into Southeast
Oklahoma while a cold frontal boundary had pushed southeast into
Northwest Oklahoma and Southeast Kansas. These two boundaries were
associated with a surface boundary over Southwest Texas and an
upper low moving into Northern New Mexico. In response...scattered
showers and thunderstorms have begun to develop across Eastern
Oklahoma and Northwest Arkansas with a couple storms in Northwest
Arkansas quickly becoming strong to potentially severe.

Through the overnight hours...the warm frontal boundary is
expected to lift a little further north to perhaps near/slightly
north of the Interstate 40 corridor while the cold push in
Southeast Kansas moves into the northern part of Northeast
Oklahoma. This will allow for thunderstorms to continue to develop
and spread across Eastern Oklahoma and Northwest Arkansas...with
the greater potential north of the warm front. Mostly elevated
convection late this evening should continue overnight.
However...any storms that can develop and be rooted with the warm
front could have the potential to become more surface based. The
result will continue severe potentials overnight with large
hail...damaging winds and also a small tornado threat across the
CWA.

Late tonight into Saturday morning...convection out west should
also spread into CWA and transform the severe potential into more
of a large hail and damaging wind threat. Also...tonight into
Saturday with the multiple rounds of thunderstorms
forecast...periods of heavy rainfall increasing flash flooding
conditions will become possible. Thus...will keep the current
flash flood watch as is.

Temperatures overnight...should remain on the warm side within the
warm sector across Southeast Oklahoma...while parts of Northeast
Oklahoma could fall into the lower 50s behind the cold push moving
toward the region.

In response to the events for tonight...for the evening update...
have added minor tweaks to the overnight grids based on current
trends as the current forecast seems to be in fairly good shape.

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   63  72  49  58 / 100 100  80  50
FSM   68  82  59  68 /  60 100 100  50
MLC   68  79  51  63 /  70  90  80  30
BVO   56  65  48  55 / 100  90  80  50
FYV   64  76  56  60 /  80 100 100  60
BYV   64  78  61  61 / 100 100 100  60
MKO   65  77  52  61 /  80 100  80  50
MIO   61  71  53  57 / 100 100  90  60
F10   65  76  49  60 /  70 100  80  30
HHW   71  80  55  64 /  40  90  90  30

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...Flash Flood Watch through Sunday morning for OKZ049-053-057-058-
     060>076.

AR...Flash Flood Watch through Sunday morning for ARZ001-002-010-011-
     019-020-029.

&&

SHORT TERM...20
AVIATION.....05
Hazardous weather outlook, Apr 28, 4:35 PM CST, 5 hours 1 minute before
Hazardous Weather Outlook
National Weather Service Tulsa OK
535 PM CDT Fri Apr 28 2017

ARZ001-002-010-011-019-020-029-OKZ049-053>076-291045-
Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK-
Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK-
Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK-
Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK-
Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK-
Washington OK-Washington AR-
535 PM CDT Fri Apr 28 2017

...SIGNIFICANT FLOODING AND SEVERE RISK THRU THE WEEKEND...

This Outlook is for Northwest and West Central Arkansas as well as
much of Eastern Oklahoma.

.DAY ONE...This evening and Tonight.
TORNADO.
	RISK...Limited.
	AREA...Eastern Oklahoma and Northwest Arkansas.
	ONSET...After 8 pm.

	Area OF GREATER RISK...Mainly north of a McAlester to Fort Smith
						   line and along and south of Interstate 44.

SEVERE THUNDERSTORM.
	RISK...Significant.
	AREA...Eastern Oklahoma and Northwest Arkansas.
	ONSET...After 8 pm.

	AREA AT GREATEST RISK...Mainly north of a McAlester to Fort Smith
						   line and along and south of Interstate 44.

FLASH FLOOD.
	RISK...Elevated.
	AREA...Northeast Oklahoma and Northwest Arkansas.
	ONSET...After 8 pm.

HEAVY RAIN.
	RISK...Elevated.
	AREA...Eastern Oklahoma and Northwest Arkansas.
	ONSET...After 8 pm.

DISCUSSION...
Severe storm chances along with potential flash flooding will
increase this evening and overnight tonight across Eastern
Oklahoma and Northwest Arkansas. Very large hail to baseball size,
damaging winds to 70 mph, and an isolated tornado are possible.

Clusters of thunderstorms continuing to develop over the Oklahoma
and Texas Panhandles will continue to push eastward and move into
Eastern Oklahoma and Northwest Arkansas late this evening and
overnight. At the same time...additional thunderstorms are
forecast to develop this evening and tonight along and north of a
warm frontal boundary lifting north across Southeast Oklahoma and
Western Arkansas. All modes of severe weather will be possible
with this activity through into the overnight hours and transition
to more of a large hail and damaging wind threat late tonight
across the region.

Also through tonight...multiple rounds of heavy rainfall are
expected to develop across Eastern Oklahoma and Northwest Arkansas
as the frontal boundary becomes nearly stationary over the region.
This will increase the potential for flash flooding with the
greater potential over Northeast Oklahoma into Northwest Arkansas.
A flash flood watch is in effect starting this evening and
continuing into Sunday morning.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
Activation of the Regional Spotter Network Expected.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
SATURDAY...Severe Thunderstorm Potential...Heavy Rain Potential.
SUNDAY...No Hazards.
MONDAY...High Wind Potential.
TUESDAY and WEDNESDAY...Thunderstorm Potential.
THURSDAY...No Hazards.

EXTENDED DISCUSSION...
Multiple rounds of thunderstorms will continue to impact the region
Saturday and Saturday night as a powerful upper level storm system
develops to our west and interacts with a frontal boundary draped
over the region. Storm total rainfall in the 4 to 7 inch range is
expected, with locally heavier amounts likely across much of northeast
and east central Oklahoma into Northwest Arkansas thru Sunday.
This heavy rainfall could lead to life-threatening flash flooding
and significant flooding of area rivers and lakes. Locations
downstream from dams could see significant flooding as water is
released from the flooded lakes.

The quasi-stationary frontal boundary and approaching upper system
will continue to be the focus for storms with severe potential
during the afternoon and evening hours Saturday. The severe
weather threat...and heavy rainfall threat will will come to an
end from west to east as a cold front sweeps across the region
late Saturday night into Sunday morning.

Towards the middle of next week...another storm system will bring
the potential for more storms to the region. This system is expected
to push through too quickly to bring significant rainfall. Organized
severe weather is not expected either.

EMERGENCY MANAGEMENT PLANNING STATEMENT...
This is an evolving system and the axis of heavy rainfall will
likely continue to be fine tuned. Continue to follow the latest
updates and forecasts over the next 24 to 36 hours regarding the
expected hazardous weather that will affect much of the area this
weekend.

weather.gov/tulsa Contains additional information.

In the hours before

Special weather statement, Apr 28, 8:37 PM CST, 59 minutes before
Special Weather Statement
National Weather Service Tulsa OK
937 PM CDT FRI APR 28 2017

ARZ002-011-290300-
Carroll AR-Madison AR-
937 PM CDT FRI APR 28 2017

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL MADISON AND EASTERN
CARROLL COUNTIES UNTIL 1000 PM CDT...

At 937 PM CDT, a strong thunderstorm was located 4 miles northeast of
Aurora, moving northeast at 50 mph.

Nickel size hail will be possible with this storm.

Locations in or near the path include...
Huntsville...                     Green Forest...
Carrollton...                     Rudd...
Kingston...                       Marble...
Aurora...                         Osage...
Rule...                           Alpena...
Dryfork...                        Cabanal...
Harmony...                        Metalton...
Connor...                         Coin...
Alabam...                         Delmar...
Denver...

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

LAT...LON 3612 9337 3612 9348 3608 9348 3608 9345
      3607 9345 3593 9364 3606 9380 3647 9339
      3639 9329 3617 9330
TIME...MOT...LOC 0237Z 223DEG 43KT 3606 9366
Special weather statement, Apr 28, 8:54 PM CST, 42 minutes before
Special Weather Statement
National Weather Service Tulsa OK
954 PM CDT FRI APR 28 2017

OKZ076-290330-
Le Flore OK-
954 PM CDT FRI APR 28 2017

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL LE FLORE COUNTY UNTIL
1030 PM CDT...

At 954 PM CDT, a strong thunderstorm was located over Lake Wister
State Park, moving northeast at 55 mph.

Nickel size hail will be possible with this storm.

Locations in or near the path include...
Poteau...                         Spiro...
Panama...                         Wister...
Howe...                           Cameron...
Lake Wister State Park...         Shady Point...
Rock Island...                    Scullyville...
Summerfield...

LAT...LON 3482 9473 3492 9490 3530 9461 3518 9444
      3516 9444
TIME...MOT...LOC 0254Z 215DEG 46KT 3494 9477

The radar

The Western Arkansas radar (KSRX), 29 km away, was scanning. The volume nearest the first event began at 03:36 UTC.

Open the radar archive at this moment

Event by event

23 flash flood, 15 hail, 10 thunderstorm wind, 2 tornado. Local standard time, as filed.

Tornado, Le Flore

When
April 28, 9:36 PM CST to 9:51 PM CST
Where
Le Flore County, 2.51 mi NNE of Neff to 2.64 mi SSE of Scullyville
Rating
EF2
Path length
8.1 mi
Path width
750 yd
Property damage
$150,000
Reported by
NWS Storm Survey
Coordinates
35.102, -94.578

A tornado developed southwest of Cameron and moved generally north. It destroyed mobile homes, damaged homes, destroyed outbuildings, snapped numerous trees and power poles, uprooted numerous trees, and rolled several vehicles. Based on this damage, maximum estimated wind in the tornado was 110 to 120 mph.

Hail, Le Flore

When
April 28, 9:45 PM CST
Where
Le Flore County, 0.14 mi ENE of Pocola
Measured
2.75 in hail
Property damage
$25,000
Reported by
Broadcast Media
Coordinates
35.231, -94.478

Hail, Le Flore

When
April 28, 9:49 PM CST
Where
Le Flore County, 0.32 mi NNW of Poteau
Measured
1.75 in hail
Property damage
$25,000
Reported by
Emergency Manager
Coordinates
35.054, -94.623

Hail, Le Flore

When
April 28, 9:50 PM CST
Where
Le Flore County, 0.9 mi ENE of Arkoma
Measured
1.75 in hail
Property damage
$15,000
Reported by
Public
Coordinates
35.355, -94.435

Hail, Le Flore

When
April 28, 9:50 PM CST
Where
Le Flore County, 1.29 mi SSE of Stony Pt
Measured
1 in hail
Reported by
Public
Coordinates
35.234, -94.669

Hail, Le Flore

When
April 28, 10:05 PM CST
Where
Le Flore County, 0.79 mi ENE of Arkoma
Measured
0.75 in hail
Reported by
Law Enforcement
Coordinates
35.354, -94.437

Hail, Sequoyah

When
April 28, 10:15 PM CST
Where
Sequoyah County, 0.7 mi SSE of West Ft Smith
Measured
0.75 in hail
Reported by
Emergency Manager
Coordinates
35.390, -94.447

Hail, McIntosh

When
April 28, 10:20 PM CST
Where
McIntosh County, 0.69 mi N of Onapa
Measured
1 in hail
Reported by
Emergency Manager
Coordinates
35.410, -95.550

Hail, Muskogee

When
April 28, 10:33 PM CST
Where
Muskogee County, 1 mi S of Muskogee
Measured
0.75 in hail
Reported by
Trained Spotter
Coordinates
35.736, -95.370

Hail, Cherokee

When
April 29, 12:33 AM CST
Where
Cherokee County, Tahlequah
Measured
1 in hail
Reported by
Emergency Manager
Coordinates
35.920, -94.970

Thunderstorm Wind, Creek

When
April 29, 2:55 AM CST
Where
Creek County, 0.43 mi NW of Oilton
Measured
61 kt (70 mph) estimated gust
Reported by
Law Enforcement
Coordinates
36.085, -96.585

Strong thunderstorm wind blew down several trees.

Thunderstorm Wind, Osage

When
April 29, 3:16 AM CST
Where
Osage County, 1.31 mi ENE of Prue
Measured
56 kt (64 mph) estimated gust
Property damage
$15,000
Reported by
County Official
Coordinates
36.240, -96.300

Strong thunderstorm wind destroyed a windmill and damaged the roofs of homes.

Thunderstorm Wind, Osage

When
April 29, 3:45 AM CST
Where
Osage County, 2 mi W of Skiatook
Measured
52 kt (60 mph) estimated gust
Reported by
NWS Employee
Coordinates
36.370, -96.036

Thunderstorm wind gusts were estimated to near 60 mph.

Hail, Osage

When
April 29, 3:45 AM CST
Where
Osage County, 2 mi W of Skiatook
Measured
1 in hail
Reported by
NWS Employee
Coordinates
36.370, -96.036

Thunderstorm Wind, Rogers

When
April 29, 4:20 AM CST
Where
Rogers County, 1.09 mi W of Talala
Measured
65 kt (75 mph) estimated gust
Property damage
$10,000
Reported by
Law Enforcement
Coordinates
36.530, -95.700

Strong thunderstorm wind damaged the roof of a home.

Thunderstorm Wind, Rogers

When
April 29, 4:20 AM CST
Where
Rogers County, 4.74 mi NW of Talala
Measured
67 kt (77 mph) measured gust
Reported by
Mesonet
Coordinates
36.574, -95.745

The Oklahoma Mesonet station near Talala measured 77 mph thunderstorm wind gusts.

Thunderstorm Wind, Mayes

When
April 29, 4:45 AM CST
Where
Mayes County, 4 mi N of Pryor
Measured
56 kt (64 mph) estimated gust
Reported by
Emergency Manager
Coordinates
36.358, -95.320

Thunderstorm wind gusts were estimated to 65 mph north of Pryor.

Thunderstorm Wind, Craig

When
April 29, 5:17 AM CST
Where
Craig County, 3.04 mi SW of Todd
Measured
66 kt (76 mph) measured gust
Reported by
Storm Chaser
Coordinates
36.640, -95.060

A storm chaser measured thunderstorm wind gusts to 76 mph.

Flash Flood, Mayes

When
April 29, 9:30 AM CST to 3:30 PM CST
Where
Mayes County, 0.39 mi NW of Pryor to 1.03 mi E of Pryor
Cause
Heavy Rain
Reported by
Emergency Manager
Coordinates
36.304, -95.325

Streets were severely flooded in and around Pryor.

Flash Flood, Mayes

When
April 29, 9:30 AM CST to 3:30 PM CST
Where
Mayes County, 0.84 mi NNW of Adair to 0.73 mi NW of Adair
Cause
Heavy Rain
Reported by
Emergency Manager
Coordinates
36.441, -95.275

Streets were severely flooded in and around Adair.

Flash Flood, McIntosh

When
April 29, 10:12 AM CST to 3:30 PM CST
Where
McIntosh County, 3.16 mi N of Checotah to 2.99 mi NNW of Checotah
Cause
Heavy Rain
Reported by
Storm Chaser
Coordinates
35.475, -95.529

Numerous streets were flooded in town.

Flash Flood, Muskogee

When
April 29, 11:26 AM CST to 3:30 PM CST
Where
Muskogee County, 0.85 mi ENE of Bacone to 1.03 mi ENE of Bacone
Cause
Heavy Rain
Reported by
Broadcast Media
Coordinates
35.756, -95.317

Portions of Gibson Street were flooded near the Muskogee Turnpike.

Flash Flood, Cherokee

When
April 29, 11:38 AM CST to 3:30 PM CST
Where
Cherokee County, 0.37 mi W of Tahlequah to 0.62 mi SSW of Tahlequah
Cause
Heavy Rain
Reported by
Social Media
Coordinates
35.919, -94.977

Numerous streets were flooded in Tahlequah.

Flash Flood, Muskogee

When
April 29, 11:39 AM CST to 3:30 PM CST
Where
Muskogee County, 1.29 mi SW of Shopton to 0.86 mi SW of Shopton
Cause
Heavy Rain
Reported by
Storm Chaser
Coordinates
35.719, -95.368

Several streets were flooded in the Grandview neighborhood on the south side of Muskogee.

Flash Flood, Rogers

When
April 29, 1:28 PM CST to 5:30 PM CST
Where
Rogers County, 1.19 mi N of Oologah to 1.18 mi N of Oologah
Cause
Heavy Rain
Reported by
Trained Spotter
Coordinates
36.467, -95.702

The E 380 Road was flooded east of Highway 169, where a creek overflowed the bridge.

Flash Flood, Cherokee

When
April 29, 1:30 PM CST to 5:30 PM CST
Where
Cherokee County, 10 mi NNE of Tahlequah to 1.86 mi NW of Ellerville
Cause
Heavy Rain
Reported by
Broadcast Media
Coordinates
36.054, -94.902

A section of Highway 10 near Moodys was washed out from heavy rain and subsequent flooding.

Hail, Choctaw

When
April 29, 3:00 PM CST
Where
Choctaw County, Boswell
Measured
1 in hail
Reported by
Public
Coordinates
34.030, -95.870

Hail, Pittsburg

When
April 29, 3:10 PM CST
Where
Pittsburg County, 0.73 mi ESE of Haileyville
Measured
1 in hail
Reported by
Public
Coordinates
34.845, -95.559

Tornado, Sequoyah

When
April 29, 3:17 PM CST to 3:30 PM CST
Where
Sequoyah County, 1.39 mi ENE of Sallisaw Arpt to 2.78 mi SE of Akins
Rating
EF1
Path length
7.3 mi
Path width
600 yd
Property damage
$20,000
Reported by
NWS Storm Survey
Coordinates
35.439, -94.778

A tornado developed southwest of Shadow Creek Country Club. It moved northeast uprooting trees, snapping power poles, and destroying outbuildings. Based on this damage, maximum estimated wind in the tornado was 90 to 100 mph.

Hail, Adair

When
April 29, 4:30 PM CST
Where
Adair County, Stilwell
Measured
1 in hail
Reported by
Post Office
Coordinates
35.820, -94.630

Thunderstorm Wind, Pittsburg

When
April 29, 4:59 PM CST
Where
Pittsburg County, 0.32 mi NNE of Quinton
Measured
52 kt (60 mph) estimated gust
Reported by
Post Office
Coordinates
35.124, -95.368

Thunderstorm wind gusts were estimated to 60 mph.

Hail, Mayes

When
April 29, 5:15 PM CST
Where
Mayes County, 1.34 mi E of Green
Measured
1.75 in hail
Property damage
$10,000
Reported by
Emergency Manager
Coordinates
36.380, -95.256

Thunderstorm Wind, Sequoyah

When
April 29, 5:15 PM CST
Where
Sequoyah County, Gore
Measured
56 kt (64 mph) estimated gust
Reported by
Public
Coordinates
35.530, -95.120

Strong thunderstorm wind blew down several small trees.

Hail, Mayes

When
April 29, 5:25 PM CST
Where
Mayes County, 6 mi SE of Adair
Measured
2 in hail
Property damage
$10,000
Reported by
Social Media
Coordinates
36.369, -95.194

Flash Flood, Pittsburg

When
April 29, 5:45 PM CST to 11:15 PM CST
Where
Pittsburg County, 0.41 mi WSW of Dow to 1.46 mi NNE of Dow
Cause
Heavy Rain
Reported by
Public
Coordinates
34.868, -95.587

Numerous roads were flooded and closed.

Flash Flood, Muskogee

When
April 29, 5:47 PM CST to 11:15 PM CST
Where
Muskogee County, 1.37 mi N of Jamesville to 1.38 mi SSW of Boynton
Cause
Heavy Rain
Reported by
Emergency Manager
Coordinates
35.770, -95.650

Numerous roads across the county were flooded and impassable. Some roads were washed out, and one bridge was damaged.

Flash Flood, Cherokee

When
April 29, 5:50 PM CST to 11:15 PM CST
Where
Cherokee County, 4.53 mi S of Cookson to 4.57 mi S of Cookson
Cause
Heavy Rain
Reported by
Emergency Manager
Coordinates
35.635, -94.977

Cato Creek Road was closed near Lake Tenkiller due to flooding.

Flash Flood, Latimer

When
April 29, 6:00 PM CST to 11:15 PM CST
Where
Latimer County, 1.9 mi N of Drumb to 0.95 mi NE of Degnan
Cause
Heavy Rain
Deaths
1 direct, 0 indirect
Reported by
Emergency Manager
Coordinates
34.947, -95.484

Several roads west of Wilburton were flooded. Highbridge Road was severely flooded at Beaver Creek. A woman drove into flood waters there, was washed downstream, and drowned.

Thunderstorm Wind, Haskell

When
April 29, 6:14 PM CST
Where
Haskell County, 0.49 mi NE of Stigler
Measured
56 kt (64 mph) estimated gust
Reported by
Law Enforcement
Coordinates
35.255, -95.124

Strong thunderstorm wind blew down trees.

Flash Flood, Muskogee

When
April 29, 6:43 PM CST to 11:15 PM CST
Where
Muskogee County, 2.02 mi NNE of Hatbox Arpt to 0.47 mi W of Neha
Cause
Heavy Rain
Property damage
$100,000
Reported by
Trained Spotter
Coordinates
35.778, -95.411

Multiple roads across town were flooded and impassable. Some houses on south side of town were evacuated due to them being inundated by flood water.

Flash Flood, Sequoyah

When
April 29, 6:45 PM CST to 11:15 PM CST
Where
Sequoyah County, 0.68 mi SW of Vian to 0.65 mi NW of Vian
Cause
Heavy Rain
Reported by
Broadcast Media
Coordinates
35.494, -94.980

Numerous streets were flooded in Vian.

Flash Flood, Tulsa

When
April 29, 7:29 PM CST to 11:00 PM CST
Where
Tulsa County, 4 mi NE of Tulsa to 1.05 mi NNW of Dawson
Cause
Heavy Rain
Reported by
Trained Spotter
Coordinates
36.191, -95.899

Numerous streets were flooded on the northeast side of town.

Flash Flood, Rogers

When
April 29, 8:20 PM CST to 11:15 PM CST
Where
Rogers County, 1.31 mi NNW of Oologah to 1.27 mi NNW of Oologah
Cause
Heavy Rain
Reported by
Law Enforcement
Coordinates
36.468, -95.708

Portions of the E 380 Road were flooded east of Highway 169.

Flash Flood, Rogers

When
April 29, 8:25 PM CST to 11:15 PM CST
Where
Rogers County, 5.43 mi SW of Sageeyah to 5.32 mi SW of Sageeyah
Cause
Heavy Rain
Reported by
NWS Employee
Coordinates
36.315, -95.719

A portion of Highway 20 at Keetonville Hill was down to one lane due to debris in the roadway following a mud slide.

Flash Flood, Tulsa

When
April 29, 8:30 PM CST to 11:00 PM CST
Where
Tulsa County, 3.05 mi WNW of Owasso to 3.56 mi W of Owasso
Cause
Heavy Rain
Reported by
Law Enforcement
Coordinates
36.280, -95.903

Portions of E 86th Street N were flooded and closed between N Sheridan Road and N Yale Avenue.

Flash Flood, Okmulgee

When
April 29, 9:24 PM CST to 11:00 PM CST
Where
Okmulgee County, 0.7 mi WNW of Schulter to 0.57 mi W of Schulter
Cause
Heavy Rain
Reported by
Emergency Manager
Coordinates
35.522, -95.962

Cherry Road northwest of Schulter was closed due to high water.

Flash Flood, Okmulgee

When
April 29, 10:00 PM CST to 11:15 PM CST
Where
Okmulgee County, 0.94 mi E of Hector to 2.06 mi E of Hector
Cause
Heavy Rain
Reported by
Emergency Manager
Coordinates
35.831, -95.903

Portions of Bixby Road were closed between Hectorville Road and Ferguson Road due to flooding.

Flash Flood, Haskell

When
April 29, 10:00 PM CST to 11:15 PM CST
Where
Haskell County, 1.01 mi WNW of Kinta to 0.75 mi WSW of Kinta
Cause
Heavy Rain
Property damage
$500,000
Reported by
Broadcast Media
Coordinates
35.127, -95.246

Approximately 40 structures were damaged by flood waters. Numerous roads were flooded in town.

Flash Flood, Rogers

When
April 29, 10:00 PM CST to 11:00 PM CST
Where
Rogers County, 3.49 mi NNW of Owasso Arpt to 2.22 mi NNE of Owasso Arpt
Cause
Heavy Rain
Reported by
NWS Employee
Coordinates
36.319, -95.794

Portions of E 106th Street N were flooded and impassable between N 161st E Avenue and N 193rd E Avenue. Portions of N 193rd E Avenue were flooded between E 106th Street N and Highway 20.

Flash Flood, McIntosh

When
April 29, 10:53 PM CST to 11:15 PM CST
Where
McIntosh County, 2.4 mi NNW of Checotah to 3.33 mi N of Checotah
Cause
Heavy Rain
Property damage
$75,000
Reported by
Storm Chaser
Coordinates
35.462, -95.537

Many roads in town were flooded and impassable, and flood water inundated some homes.

The people who died

As the offices recorded each death: direct deaths were caused by the weather itself, indirect ones by something it set in motion.

EventDateAgeSexWhereKind
Flash Flood, Latimer2017-04-2973FemaleVehicle/Towed TrailerDirect

What these are

Tornado
A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Oklahoma in 2017Every state in 2017This day in weather historyThe tornado archive for Oklahoma, 2017Warnings in Oklahoma, April 2017

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 691673, 691498, 691499, 691500, 691501, 691503, 691505, 691506, 691507, 691524, 691526, 691527, 691529, 696944, 691532, 691533, 691543, 691546, 691574, 691575, 691577, 691578, 691580, 691581, 691582, 691583, 691606, 691608, 691675, 691610, 691612, 691614, 691615, 691616, 691617, 691734, 691737, 697023, 691738, 691751, and more.